- 一般社団法人 日本内科学会
- Internal Medicine (ISSN:09182918)
- vol.56, no.13, pp.1687-1690, 2017-07-01 (Released:2017-07-01)
CYP3A4-inhibitors can potentiate the hypotensive effect of calcium-channel blockers. However, insufficient attention to such drug interactions may result in serious adverse reactions. A 71-year-old hypertensive man prescribed nifedipine was hospitalized for infectious endophthalmitis. Antimicrobial therapy with voriconazole lowered the blood pressure, and then clarithromycin further lowered it through the excessively elevated nifedipine concentration, leading to ischemic acute kidney injury. After the discontinuation of clarithromycin and voriconazole, the blood pressure and renal function were recovered. The combination of CYP3A4-inhibitors such as clarithromycin plus voriconazole can synergistically potentiate calcium-channel blockers. Co-prescription of multiple CYP3A4-inhibitors with calcium-channel blockers increases the risk of hypotension and acute kidney injury.